Idaho, 2010Wildfire in Idaho, September 13 to 20, 2010
September 13 to 20, 2010 · NWS PIH · 1 event in 1 county or zone
Lightning caused a 2,500 acre wildfire southwest of Rockland from September 13th through the 20th.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning caused a 2,500 acre wildfire southwest of Rockland from September 13th through the 20th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 13, 12:58 PM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 13, 12:58 PM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
158 PM MDT MON SEP 13 2010
.SHORT TERM...A SHORT WAVE TROUGH IS IN THE PROCESS OF MOVING INTO
NORTHERN CALIFORNIA. TWO EMBEDDED WAVES CAN BE SEEN IN WATER VAPOR
IMAGERY...ONE CORRESPONDING TO CLOUD DEVELOPMENT BETWEEN STANLEY
AND AND ISLAND PARK...THE OTHER JUST CROSSING NORTH OF THE NEVADA
STATE LINE. MODEL LAPSE RATES ARE STEEP...ABOUT A8.5-9 C/KM AND
AIR MASS HAS MODERATE VERTICAL SHEAR AND INVERTED-V PROFILE.
THEREFORE WILL GIVE THIS WEAK UPPER DISTURBANCE SOME CREDIT AND
CONTINUE TO MENTION ISOLATED THUNDERSTORM POTENTIAL THIS EVENING.
AT THE SAME TIME...SOME DRIER AIR IS WORKING THROUGH THE SOUTH
CENTRAL AND CARIBOU HIGHLANDS SO NOT A GOOD CHANCE OF ANY SHOWERS
THIS EVENING IN THAT AREA. MAIN SHORT WAVE WILL CROSS THROUGH
SOUTHEAST IDAHO ON TUESDAY. ADDITIONAL MOISTURE AND FORCING IS
OFF SET BY MORE CLOUD COVER AND INSTABILITY. ISOLATED TO SCATTERED
SHOWERS EXPECTED IN THE AFTERNOON AND EVENING HOURS TO A LITTLE
PAST MIDNIGHT IN THE EASTERN HIGHLANDS. SHOWERS MAY PRODUCE .02 TO
.04 INCH PRECIPITATION. HAVE LOW CONFIDENCE IN NAM GENERATING HALF
INCH PRECIPITATION AMOUNTS IN THE NORTHERN WASATCH
MOUNTAINS...COULD BE SOME INSTABILITY PROBLEMS ORIGINATING OFF THE
GREAT SALT LAKE.
.LONG TERM...A FEW SHOWERS MAY LINGER IN THE EASTERN HIGHLANDS
WEDNESDAY MORNING...OTHERWISE THE SHORT WAVE TROUGH PASSES TO THE EAST.
MODERATE RIDGING PREVAILS WEDNESDAY THROUGH SATURDAY. WEDNESDAY IS
THE COOLEST DAY WITH MID TO UPPER 70S IN THE LOWER VALLEYS...THEN
INCHING UP THREE OR FOUR DEGREES THE END OF THE WEEK. BLOCKING
RIDGE OVER ALASKA WILL PRESENT SOME TIMING ISSUES WITH THE LOW IN
THE GULF MOVING INLAND. EXTENDED MODELS ATTEMPT TO BRING A PRETTY
WET FLOW INLAND BY SUNDAY OR MONDAY...MOSTLY THE PAN HANDLE. IN THE
MEANTIME...HAVE TRENDED FORECAST DRIER WITH TEMPERATURES REMAINING
SLIGHTLY ABOVE NORMAL. RS
&&
.AVIATION...EXPECT VFR CONDITIONS TO CONTINUE THIS EVENING AND
OVERNIGHT TONIGHT AT ALL TAF SITES. AN UPPER LEVEL WAVE WILL CAUSE
MORE SHOWER AND THUNDERSTORM ACTIVITY ON TUESDAY AS IT MOVES THROUGH
THE REGION.
GK
&&
.FIRE WEATHER...EXPECT SOME ISOLATED SHOWER AND THUNDERSTORM
ACTIVITY IN THE NORTHERN ZONES THIS EVENING....MAINLY 475...476 AND
477. A PACIFIC TROF WILL MOVE THROUGH SOUTHEAST IDAHO ON TUESDAY
AND EXPECT MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY LATE
TUESDAY MORNING THROUGH EVENING ACROSS ALL ZONES.
GK
&&
.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Sep 13, 8:45 AM MST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
945 AM MDT MON SEP 13 2010
IDZ017>025-031-032-141545-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
945 AM MDT MON SEP 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MOISTURE
WILL CONTINUE TO INCREASE TODAY UNDER SOUTHWEST FLOW AHEAD OF A
DISTURBANCE MOVING INTO NORTHERN CALIFORNIA. ISOLATED TO SCATTERED
LIGHT RAIN SHOWERS WILL FOCUS THIS AFTERNOON BETWEEN CHALLIS AND
MONIDA PASS. THUNDERSTORM WIND GUSTS TO 45 MPH ARE POSSIBLE NEAR
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE LOW
PRESSURE DISTURBANCE OVER NORTHERN CALIFORNIA WILL CROSS SOUTHEAST
IDAHO TUESDAY. SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS
ARE EXPECTED TUESDAY AFTERNOON AND EVENING. A WEAK HIGH PRESSURE
RIDGE WILL PREVAIL OVER THE AREA WITH TEMPERATURES SLIGHTLY ABOVE
NORMAL WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, South Central Highlands
- When
- September 13, 2:00 PM MST to September 20, 12:00 PM MST
- Where
- South Central Highlands forecast zone
- Reported by
- Park/Forest Service
Lightning caused a 2,500 acre wildfire southwest of Rockland from September 14th through the 20th. The fire was in open land with no structural or property damage reported.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Nebraska, September 13, 20102 injured · $1.6 million · EF0 · 42 events
- Flash Flood and Hail in Iowa, September 13, 2010$136,000 · 1 in hail · 11 events
- Hail and Damaging Wind in Massachusetts, September 13, 2010$70,000 · 1.5 in hail · 6 events
- Flash Flood and Hail in Kansas, September 13, 20101.75 in hail · 20 events
- Hail in Pennsylvania, September 13, 20101.5 in hail · 19 events
- Hail in Nebraska, September 13, 20102.75 in hail · 18 events
- Hail and Damaging Wind in New Hampshire, September 13, 2010$15,000 · 50 kt wind · 4 events
- Hail in New York, September 13, 20101.25 in hail · 10 events
- Hail and Damaging Winds in New York, September 13, 2010$1,000 · 1.5 in hail · 8 events
- Flash Flood and Hail in Oklahoma, September 13, 2010$4,000 · 61 kt wind · 5 events
- Hail and Damaging Winds in Kansas, September 13, 2010$10,000 · 1 in hail · 5 events
- Hail in New York, September 13, 2010$5,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261113.